Tornadoes · United States · Oklahoma · 2008

EF0 tornado, Fairfax to Pawhuska, Oklahoma, May 1, 2008

From Fairfax to Pawhuska, this EF0 tornado ran 5.0 miles across Osage County on May 1, 2008, touching down at 9:06 PM CDT and reaching 100 yards wide. It killed nobody, and did $5,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 1, 2008
Touchdown
9:06 PM CDT (02:06 UTC)
Lifted
9:17 PM CDT (02:17 UTC)
On the ground
11 minutes
Path length
5.0 miles (8.0 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$5,000
County
Osage County
Touchdown point
36.578, -96.445
Lift-off point
36.670, -96.429
Record number
0805012006-01

What the Weather Service recorded

A dry line over western Oklahoma shifted to central Oklahoma during the afternoon. Warm...moist...and very unstable air was in place over eastern Oklahoma ahead of the boundary. Thunderstorms formed on the dry line during the evening and moved northeast across northeastern Oklahoma. Favorable wind shear resulted in supercell thunderstorm development with several damaging tornadoes and large hail occurring over Pawnee and Osage Counties. A line of severe thunderstorms formed on a cold front approaching the area from the northwest and those storms moved through late in the evening and during the early morning hours. Several tornadoes and damaging wind occurred from those storms.

A tornado damaged the roofs of two homes, caused extensive tree damage, and blew down several power poles. This tornado was observed by several storm chasers.

A tornado damaged trees and blew down power lines. Several storm chasers observed this tornado.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

38 minutes of warning. NWS TSA issued a tornado warning for this county at 01:28 UTC, 38 minutes before the tornado touched down, in force until 02:30 UTC.

The county was under a tornado watch, issued at 23:15 UTC and running to 06:00 UTC.

Issued (UTC)ExpiredProductOffice
12:09 UTC00:00 UTCWind AdvisoryTSA
23:15 UTC06:00 UTCTornado WatchTSA
00:08 UTC01:15 UTCSevere Thunderstorm WarningTSA
00:42 UTC01:45 UTCSevere Thunderstorm WarningTSA
01:28 UTC02:30 UTCTornado WarningTSA
02:21 UTC02:51 UTCTornado WarningTSA
05:26 UTC06:30 UTCSevere Thunderstorm WarningTSA
06:10 UTC08:09 UTCTornado WatchTSA
06:27 UTC07:30 UTCSevere Thunderstorm WarningTSA

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:01 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at May 1, 2:58 PM CDT, 6 hours 8 minutes earlier.

Area forecast discussion, May 1, 2:58 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT THU MAY 1 2008

.DISCUSSION...
DRY LINE CONTINUES TO SLOWLY PUSH EAST THIS AFTERNOON CURRENTLY
LOCATED OVER CENTRAL OKLAHOMA. ALONG/AHEAD OF BOUNDARY ATMOSPHERE
HAS BECOME VERY UNSTABLE WITH SBCAPES IN EXCESS OF 4000 J/KG.  ALSO
NOTED IN LOCAL GRID ANALYSIS...DECREASING CIN ACROSS SOUTH CENTRAL
OKLAHOMA WHERE CU FIELD CONTINUES TO DEVELOP.  HIGH LEVEL CIRRUS
CLOUDS IN ASSOCIATION WITH UPPER LEVEL JET STREAK WILL LIFT
NORTHEAST TO NEAR DRY LINE BY LATE AFTERNOON AND MAY PROVIDE JUST
ENOUGH LARGE SCALE ASCENT TO ALLOW CAP TO ERODE FOR ISOLATED SEVERE
CONVECTION TO DEVELOP.  ANY STORMS THAT DEVELOP ACROSS EASTERN
OKLAHOMA THROUGH THE EARLY EVENING HOURS WOULD LIKELY BE SEVERE WITH
VERY LARGE HAIL...INCLUDING THE THREAT FOR TORNADOES. REGARDLESS OF
DRY LINE INITIATION...SEVERE WEATHER IS LIKELY ACROSS NORTHEAST
OKLAHOMA BY LATE EVENING AS THE COLD FRONT PUSH INTO AREA. ALTHOUGH
ELEVATED INSTABILITY WILL BEGIN TO DECREASE AFTER MIDNIGHT...VERY
STRONG WIND FIELDS WILL CONTINUE TO SUPPORT A LIMITED SEVERE WEATHER
THREAT AS CONVECTIVE LINE PUSHES EAST OVERNIGHT.

REST OF FORECAST STAYED FAIRLY CLOSE TO THE MEX GUIDANCE WITH
INCREASING CHANCES FOR THUNDERSTORMS AGAIN TUESDAY THROUGH THURSDAY.
DID TREND POPS DURING THIS TIME TOWARD THE WETTER ECMWF SOLUTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  70  45  68 /  70  30  10  10
FSM   66  74  48  69 /  50  50  10  10
MLC   61  72  44  67 /  50  20  10   0
BVO   58  67  41  64 /  80  30  10  10
FYV   60  68  41  63 /  60  50  10  10
BYV   64  70  42  63 /  60  60  10  10
MKO   62  70  43  66 /  60  30  10  10
MIO   60  67  43  64 /  80  30  10  10
F10   60  71  43  66 /  50  20  10   0
HHW   64  77  51  71 /  30  30  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 7 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ073-OKZ074-
     OKZ075.

AR...NONE.
&&

SHORT TERM...06
LONG TERM....12
Hazardous weather outlook, May 1, 5:20 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT THU MAY 1 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 PM CDT THU MAY 1 2008

...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS EVENING AND OVERNIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...NORTHEAST AND EAST CENTRAL OKLAHOMA.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY EVENING FOR EASTERN OKLAHOMA...AROUND MIDNIGHT
                ACROSS WESTERN ARKANSAS. .

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

        AREA AT GREATEST RISK...NORTHEAST AND EAST CENTRAL OKLAHOMA

DISCUSSION...
THE STAGE IS SET FOR SIGNIFICANT CONVECTION TO DEVELOP IN CENTRAL
AND EASTERN OKLAHOMA. AS A POTENT UPPER SYSTEM APPROACHES THE
REGION... THE ATMOSPHERE REMAINS QUITE UNSTABLE. A 20Z SOUNDING
FROM NORMAN SHOWED VERY LITTLE CAPPING INVERSION REMAINING.

WITH THE TIME OF MAXIMUM SURFACE HEATING HAVING BEEN REACHED...
THUNDERSTORM INITIATION HAS YET TO OCCUR. THE DRYLINE IS CURRENTLY
SLOWLY RETREATING TOWARD THE WEST... WHERE IT WILL EVENTUALLY BE
OVERTAKEN BY THE COLD FRONT. CONVECTIVE INITIATION IS POSSIBLE AT
ANY TIME... WITH THE BEST CHANCE FOR SIGNIFICANT STORMS NEAR THE AREA
OF CONVERGENCE ASSOCIATED WITH THE COLD FRONT AND DRYLINE MERGER
IN CENTRAL AND EAST CENTRAL OKLAHOMA.

THE CONVECTIVE MODE IS EXPECTED TO INITIALLY BE SUPERCELLULAR WITH
THE POSSIBILITY OF LARGE HAIL AND TORNADOES. AS THE FRONT SURGES
SOUTH EASTWARD OVERNIGHT... CONVECTION IS EXPECTED TO BECOME MORE
LINEAR IN NATURE... PRODUCING A SEVERE SQUALL LINE. THE MAIN
THREATS WILL THEN BE FROM LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT MAY LINGER IN THE REGION
FRIDAY MORNING BEFORE ENDING AROUND MID DAY AS THE FRONT AND UPPER
LEVEL SYSTEM MOVE AWAY FROM THE FORECAST AREA. A QUIET PERIOD IS
EXPECTED FOR THE WEEKEND. A CHANCE OF THUNDERSTORMS RETURNS SUNDAY
NIGHT AS THE NEXT SYSTEM APPROACHES. A CHANCE FOR THUNDERSTORMS
REMAINS IN THE FORECAST MONDAY THROUGH WEDNESDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS ACROSS WESTERN ARKANSAS MAY NEED TO REMAIN
ACTIVATED INTO FRIDAY MORNING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 1, 8:02 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             PAWNEE                  36.34N 96.80W
05/01/2008  E1.75 INCH       PAWNEE             OK   TRAINED SPOTTER

            DIME TO GOLF BALL SIZE HAIL

&&

DMJ
Local storm report, May 1, 8:15 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             SHIDLER                 36.78N 96.66W
05/01/2008  E2.75 INCH       OSAGE              OK   STORM CHASER

            LOTS OF GOLFBALL TO BASEBALL SIZED HAIL IN SHIDLER

&&

BAS
Local storm report, May 1, 8:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
823 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TORNADO          NE PAWNEE               36.34N 96.80W
05/01/2008                   PAWNEE             OK   BROADCAST MEDIA

            SPOTTERS REPORTED POSSIBLE TORNADO ON GROUND 2E AND 2N OF
            PAWNEE

&&

DMJ
Local storm report, May 1, 8:31 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
831 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TORNADO          7 W BLACKBURN           35.82N 94.34W
05/01/2008                   WASHINGTON         AR   BROADCAST MEDIA

            LARGE CONE TORNADO

&&

BAS
Local storm report, May 1, 8:34 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TORNADO          7 W BLACKBURN           36.37N 96.72W
05/01/2008                   PAWNEE             OK   BROADCAST MEDIA

            LARGE CONE TORNADO

&&

BAS
Local storm report, May 1, 8:39 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
839 PM CDT THU MAY 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TORNADO          2 SE RALSTON            36.48N 96.71W
05/01/2008                   OSAGE              OK   STORM CHASER

            100 YARD WIDE MULTI VORTEX TORNADO. HAS BEEN 2 TORNADOES
            ON THE GROUND AT THE SAME TIME.

&&

BAS

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lamont, OK (KLMN), 00:00Z

2.1 hours before the tornado, 93 km from the path. May 2, 2008.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 340 joules per kilogram, CIN -37, lifted condensation level 3058 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lamont, OK at 00:00Z on 2008-05-02The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 152 square meters per square second, 0 to 6 km bulk shear 58 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-37 J/kg
Surface CAPE
1192 J/kg
Mixed-layer LCL
3058 m above ground
0-6 km bulk shear
58 kt
0-1 km bulk shear
21 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2
0-3 km lapse rate
9.0 K/km

Open this sounding in Storm Lab

Lamont, OK (KLMN), 12:00Z

9.9 hours after it, 93 km from the path. May 2, 2008.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -57376, lifted condensation level 1426 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lamont, OK at 12:00Z on 2008-05-02The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -456 square meters per square second, 0 to 6 km bulk shear 81 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-57376 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
81 kt
0-1 km bulk shear
38 kt
0-1 km storm-relative helicity
-456 m²/s²
0-3 km storm-relative helicity
-211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.6 K/km

Open this sounding in Storm Lab

The surface observations

Bartlesville/Philli (BVO), 41 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:53 UTC7765170° 17 kt27994.9
01:53 UTC7664180° 13 kt26996.6
02:24 UTC75.264.4210° 12 kt19998VCTS -RA
02:53 UTC7365160° 6 kt998
03:53 UTC7464160° 14 kt19996.6

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Tulsa radar (KINX), 93 km away, was scanning. The volume nearest the touchdown began at 02:04 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
00:43 UTCTORNADO2 Nne GlencoePayne, OK
00:45 UTCHAIL 2.75GlencoePayne, OK
00:54 UTCHAIL 1.75PawneePawnee, OKDIME TO GOLF BALL SIZE HAIL
01:11 UTCHAIL 2.75ShidlerOsage, OKLOTS OF GOLFBALL TO BASEBALL SIZED HAIL IN SHIDLER
01:18 UTCTORNADONe PawneePawnee, OKSPOTTERS REPORTED POSSIBLE TORNADO ON GROUND 2E AND 2N OF PAWNEE
01:25 UTCTORNADO2 Se RalstonOsage, OK100 YARD WIDE MULTI VORTEX TORNADO. HAS BEEN 2 TORNADOES ON THE GROUND AT THE SAME TIME.
01:25 UTCTORNADO7 W BlackburnPawnee, OKLARGE CONE TORNADO
02:07 UTCTORNADO8 Sw PawhuskaOsage, OKTORNADO THAT IS TRACKING THROUGH PAWNEE AND OSAGE COUNTIES REMAINS ON THE GROUND AT THIS TIME. CONTINUED REPORTS OF 2 TORNADOES ON THE GROUND AT THE SAME TIME INTERMITTENTLY.
02:22 UTCHAIL 1.75PawhuskaOsage, OK

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2008 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of May 1, 2008

21 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 16:50 PM CDTEF0Elk, KS0.750
May 16:55 PM CDTEF0Sioux, IA0.150
May 16:59 PM CDTEF2Sioux, IA12.9400$510,000
May 17:26 PM CDTEF0Clinton, MO0.125
May 17:29 PM CDTEF0Oklahoma, OK0.120$15,000
May 17:30 PM CDTEF0Lyon, IA0.150
May 17:35 PM CDTEF0Wilson, KS0.750
May 17:38 PM CDTEF0Wilson, KS0.650
May 17:42 PM CDTEF0Payne, OK0.375
May 17:42 PM CDTEF0O'Brien, IA0.150
May 17:44 PM CDTEF0Lyon, IA0.150
May 18:05 PM CDTEF0Osceola, IA0.150
May 18:18 PM CDTEF0Pawnee, OK0.175
May 18:21 PM CDTEF0Allen, KS1.975
May 18:25 PM CDTEF1Pawnee, OK3.0300$20,000
May 18:37 PM CDTEF1Osage, OK17.0450$75,000
May 19:08 PM CDTEF0Cass, MO0.125
May 19:14 PM CDTEF0Neosho, KS0.760
May 19:44 PM CDTEF0Neosho, KS0.450
May 19:51 PM CDTEF0Allen, KS0.650
May 112:43 AM CDTEF0Osage, KS1.530$100,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.